Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 255, NWS Little Rock, AR

June 15, 2001Prairie County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Jun 15, 2001, 12:30 AM CDT for Prairie County, Arkansas. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 15, 2001, 12:30 AM CDT (05:30 UTC)
Expired
Jun 15, 2001, 1:30 AM CDT
In force
60 min
Issued by
NWS Little Rock, AR
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Prairie County, AR

The radar

The Little Rock radar (KLZK), 65 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 15, 1:10 AM CDTThunderstorm Wind 50 EDes Arc, ARThunderstorm winds knocked down some large tree limbs and damaged some electrical lines.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 9:15 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.5 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2330 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2330 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:20 PM CDT, 9 hours 10 minutes earlier.

Area forecast discussion, Jun 14, 3:20 PM CDT, 9 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
320 PM CDT THU JUN 14 2001

OBVIOUS FORECAST CONCERN WILL BE WITH THE 1ST AND EARLY 2ND PERIODS
AS COLD FRONT MARCHES THROUGH THE STATE FROM NORTHWEST TO SOUTHEAST.
MODELS IN FAIRLY GOOD AGREEMENT ON TIMING...THOUGH ETA/NGM SEEM JUST
A BIT SLOWER. THUS...WILL HOLD ONTO POPS INTO THE DAY FRI...
ESPECIALLY OVER THE SOUTHEAST HALF OF THE FORECAST AREA.

LOOKS LIKE SEVERE WEATHER THREAT WILL BE WIDESPREAD OVERNIGHT...WITH
BEST CHANCES BEFORE MIDNIGHT OVER THE WEST AND AFTER MIDNIGHT
FURTHER EAST INTO CENTRAL...AND EVENTUALLY EASTERN AR. MISSING SOME
UPPER LEVEL DYNAMICS...BUT MID/LOWER LEVEL PARAMETERS AND
INSTABILITY ARE VERY SUPPORTIVE OF SEVERE STORMS IN EASTERN OK THIS
EVENING. SEVERE THREAT MAY DECREASE SOMEWHAT AFTER MIDNIGHT AS
HEATING WILL BE LOST AND MOST OF THE UPPER SUPPORT BRUSHES BY TO THE
NORTH. HOWEVER...STILL THINK SVR CHANCES ARE HIGH ENOUGH OVER THE
EASTERN ZONES TO WARRANT A MENTION IN THE ZONES.

WILL HANG ON TO POPS FRIDAY MORNING SOUTHEAST HALF. MAY EVEN BE
ENOUGH RESIDUAL MOISTURE ACROSS THE FAR SOUTHEAST ZONES FRI AFTERNOON
FOR SOME REDEVELOPMENT...BUT THINK MOST OF THE FORCING WILL BE EAST
OF THE REGION BY THEN.

LOOKS HIGH AND DRY SAT-MON AS UPPER HIGH BUILDS BACK IN AND TAKES
RESIDENCE. AIR WILL BE A BIT DRIER SAT-SUN...BUT WILL HEAT UP WELL
IN THE AFTERNOON. COULD SEE SOME 30-35 DEGREE DIOURNAL TEMP CHANGES
OVER THE WEEKEND. WILL STAY CLOSE TO THE AVN/NGM MOS TEMPS.

(45)

.LIT...NONE

In the hours before

Special weather statement, Jun 14, 11:01 PM CDT, 1 hour 29 minutes before
ARZ003>006-012-021-030-037-040-041-052-150500-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1101 PM CDT THU JUN 14 2001

SEVERE THUNDERSTORM WATCH NUMBER 431 WHICH WAS ISSUED EARLIER THIS
EVENING IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN
NORTHERN AND WESTERN ARKANSAS...

...FULTON...BAXTER...MARION...BOONE...NEWTON...JOHNSON...LOGAN...
SCOTT...POLK...MONTGOMERY...AND PIKE.

AT 1100 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED
FROM HARDY TO MOUNTAIN VIEW TO RUSSELLVILLE TO HOPE. THE STORMS ARE
MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORM WATCH NUMBER 431 REMAINS IN EFFECT FOR THE
FOLLOWING COUNTIES UNTIL 100 AM CDT...

...YELL...PERRY...CONWAY...GARLAND...POPE...SEARCY...CLEBURNE...VAN
BUREN...STONE...AND IZARD.

22
Local storm report, Jun 14, 11:06 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1106 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0905 PM    COVE                      AR   WIND DAMAGE
06/14/01   POLK                           TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0905 PM    MENA                      AR   WIND DAMAGE
06/14/01   POLK                           TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0947 PM    BOONEVILLE                AR   WIND DAMAGE
06/14/01   LOGAN                          TREES DOWN. REPORTED BY
                                          HAM RADIO OPERATOR.

0950 PM    3 NE COAL HILL            AR   WIND DAMAGE
06/14/01   JOHNSON                        TREES AND POWER LINES
                                          DOWN. PLYWOOD FLYING
                                          THROUGH THE AIR.
                                          REPORTED BY LAW
       n                                   ENFORCEMENT.
Local storm report, Jun 14, 11:45 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1145 PM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1035 PM    OKOLONA                   AR   WIND DAMAGE
06/14/01   CLARK                          TREES DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.

1055 PM    ARKADELPHIA               AR   WIND DAMAGEb
06/14/01   CLARK                          TREES AND POWER LINES
                                          DOWN. REPORTED BY
                                          EMERGENCY MANAGEMENT.
Special weather statement, Jun 14, 11:48 PM CDT, 42 minutes before
ARZ013-022-038-042-150530-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1148 PM CDT THU JUN 14 2001

SEVERE THUNDERSTORM WATCH NUMBER 431 WHICH WAS ISSUED EARLIER THIS
EVENING IS NO LONGER IN EFFECT FOR THE FOLLOWING COUNTIES IN
NORTHERN AND WESTERN ARKANSAS...

...SEARCY...POPE...YELL...AND GARLAND.

AT 1145 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS EXTENDED
FROM MELBOURNE TO CLINTON TO PERRYVILLE TO CAMDEN. THE STORMS ARE
MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORM WATCH NUMBER 431 REMAINS IN EFFECT FOR THE
FOLLOWING COUNTIES UNTIL 100 AM CDT...

...PERRY...CONWAY...CLEBURNE...VAN BUREN...STONE...AND IZARD.

22
Local storm report, Jun 15, 12:09 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1209 AM CDT FRI JUN 15 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1125 PM    MORRILTON                 AR   .88 INCH HAIL
06/14/01   CONWAY                         REPORTED BY LAW
                                          ENFORCEMENT.

1138 PM    HOT SPGS                  AR   WIND DAMAGE
06/14/01   GARLAND                        TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

1145 PM    2 N BENTON                AR   WIND DAMAGE
06/14/01   SALINE                         TREES DOWN. REPORTED BY
                                          HAM RADIO OPERATOR.

1147 PM    BENTON                    AR   70 MPH TSTM GUST
06/14/01   SALINE                         REPORTED BY HAM RADIO
                                          OPERATOR.

1150 PM    CONWAY                    AR   60 MPH TSTM GUST
06/14/01   FAULKNER                       REPORTED BY HAM RADIO
                                          OPERATOR.
Local storm report, Jun 15, 12:19 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1219 AM CDT FRI JUN 15 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1205 AM    COLLEGEVILLE              AR   60 MPH TSTM GUST
06/15/01   SALINE                         REPORTED BY HAM RADIO
                                          OPERATOR.

1210 AM    JACKSONVILLE              AR   .88 INCH HAIL
06/15/01   PULASKI                        REPORTED BY PUBLIC.

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 7:54 PM CDTSevere Thunderstorm WarningLZKBoone, Newton66 min
Jun 14, 8:29 PM CDTSevere Thunderstorm WarningLZKPolk, Scott61 min
Jun 14, 8:32 PM CDTSevere Thunderstorm WarningLZKMarion53 min
Jun 14, 9:03 PM CDTSevere Thunderstorm WarningLZKMontgomery, Yell67 min
Jun 14, 9:03 PM CDTSevere Thunderstorm WarningLZKJohnson, Newton67 min
Jun 14, 9:03 PM CDTSevere Thunderstorm WarningLZKLogan67 min
Jun 14, 9:15 PM CDTSevere Thunderstorm WarningLZKBaxter45 min
Jun 14, 9:25 PM CDTSevere Thunderstorm WarningLZKMarion, Searcy50 min
Jun 14, 9:30 PM CDTSevere Thunderstorm WarningLZKPike, Polk45 min
Jun 14, 9:30 PM CDTSevere Thunderstorm WarningLZKScott45 min
Jun 14, 9:36 PM CDTSevere Thunderstorm WarningLZKFulton, Izard54 min
Jun 14, 10:09 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring, Perry, Yell66 min
Jun 14, 10:09 PM CDTSevere Thunderstorm WarningLZKClark66 min
Jun 14, 10:09 PM CDTSevere Thunderstorm WarningLZKJohnson, Logan, Pope66 min
Jun 14, 10:30 PM CDTSevere Thunderstorm WarningLZKIzard40 min
Jun 14, 10:33 PM CDTSevere Thunderstorm WarningLZKSharp42 min
Jun 14, 10:50 PM CDTSevere Thunderstorm WarningLZKConway, Van Buren60 min
Jun 14, 11:11 PM CDTSevere Thunderstorm WarningLZKDallas, Grant, Hot Spring, Saline59 min
Jun 14, 11:11 PM CDTSevere Thunderstorm WarningLZKOuachita59 min
Jun 14, 11:11 PM CDTSevere Thunderstorm WarningLZKFaulkner, Perry, Pulaski59 min
Jun 14, 11:22 PM CDTFlash Flood WarningLZKIzard, Searcy, Sharp, Stone113 min
Jun 14, 11:28 PM CDTSevere Thunderstorm WarningLZKStone47 min
Jun 14, 11:49 PM CDTSevere Thunderstorm WarningLZKCleburne, Independence56 min
Jun 14, 11:56 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland64 min
Jun 15, 12:08 AM CDTSevere Thunderstorm WarningLZKFaulkner, Lonoke, White57 min
Jun 15, 12:08 AM CDTSevere Thunderstorm WarningLZKGrant, Jefferson, Pulaski57 min
Jun 15, 12:39 AM CDTSevere Thunderstorm WarningLZKDrew, Lincoln66 min
Jun 15, 12:44 AM CDTSevere Thunderstorm WarningLZKJackson61 min
Jun 15, 1:15 AM CDTSevere Thunderstorm WarningLZKMonroe, Woodruff60 min
Jun 15, 1:15 AM CDTSevere Thunderstorm WarningLZKArkansas60 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.